Alert archive / Tennessee / Areal Flood Advisories in 2007

Areal Flood Advisory 21, NWS Nashville, TN

November 14, 2007Davidson County, Rutherford County, Wilson County, Tennessee

NWS Nashville, TN issued this areal flood advisory at Nov 14, 2007, 3:19 PM CST for Davidson County, Rutherford County, Wilson County, Tennessee. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2007, 3:19 PM CST (21:19 UTC)
Expired
Nov 14, 2007, 6:15 PM CST
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Davidson County, TN, Rutherford County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 22 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this areal flood advisory went out at Nov 14, 3:00 PM CST, 19 minutes earlier.

Area forecast discussion, Nov 14, 3:00 PM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
300 PM CST WED NOV 14 2007

.SHORT TERM...
LATEST ANALYSIS SHOWING COLD FRONT NEAR EVV-DFW LINE. GOOD INSTABILITY
AND MOISTURE SOURCE CONTINUE TO WORK UP INTO THE MID-STATE AHEAD OF
APPROACHING LL BOUNDARY. UPPER SUPPORT/UVV NOT ALL THAT IMPRESSIVE BUT
PRESENCE ML JET STREAK JUST TO THE NORTH...NOW NEGATIVE STABILITY INDICES
...AND INCREASING LL FORCING REALLY HELPING TO FIRE UP STORMS...SOME OF
WHICH ARE CURRENTLY PRODUCING PEA-NICKLE SIZED HAIL.

THIS COLD FRONT WILL CONTINUE WORKING SOUTH/EAST...AND IS EXPECTED TO
PUSH INTO THE CWA THIS AFTERNOON AND PUSH OUT 01-03Z. DURING THE PROCESS
EXPECT INSTABILITY TO BECOME LITTLE MORE FAVORABLE AS WELL
AS UVV...ESPECIALLY AS FRONT GETS CLOSER AND ML STREAK DROPS LITTLE
FURTHER SOUTH. EXPECT PULSING STORMS TO PRODUCE PEA TO SEVERE SIZED HAIL
WELL AHEAD OF LL BOUNDARY AND POSSIBLE SQUALL LINE AS FRONT PASSES.

BEHIND COLD FRONT LATER THIS EVENING...WEAK TO MODERATE MOISTURE EXPECTED
TO HANG BACK INTO LATE EVENING UNTIL TRAILING WEAK UPPER TROUGH AXIS
PASSES. WILL LEAVE ISOLATED-SCATTERED SHOWERS INTO THE OVERNIGHT HOURS
EAST.

CAA KICKS IN PRETTY QUICK BEHIND FRONTAL BOUNDARY TONIGHT AND EXPECT
A COOL BLUSTERY TYPE DAY ON THURSDAY AS UPPER TROUGH MOVES THROUGH
AND TEMP STRUGGLE TO REACH THE LOW TO MID 50S. WINDS LOOK LIKELY TO
GUST BETWEEN 25-30MPH IN THE LATE MORNING/EARLY AFTERNOON.

SFC HIGH MOVES OVER THE AREA THURSDAY NIGHT...DECOUPLING WINDS OVERNIGHT.
EXPECT ANOTHER PRETTY GOOD FREEZE AREA-WIDE FRIDAY MORNING...FOLLOWED
BY A DRY COOL DAY.

.LONG TERM...
THE REGION REMAINS IN A NORTHWEST FLOW ALOFT REGIME INTO EARLY NEXT WEEK
UNTIL A WEAK RIDGE AXIS SQUEAKS BY AHEAD OF NEXT STORM SYSTEM SET TO
ENTER THE AREA LATER WEDNESDAY. THROUGH THAT TIME...NOT MUCH EXPECTED
OTHER THAN SOME PASSING CLOUDS AS STORM TRACKS LOOK TO BE DIVERTED
AWAY. WILL PUT POPS IN FOR WEDNESDAY ONLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      41  52  31  54 /  80  10   0   0
CLARKSVILLE    39  50  29  54 /  70  10   0   0
CROSSVILLE     40  44  27  49 /  90  10   0   0
COLUMBIA       42  52  30  55 /  80  10   0   0
LAWRENCEBURG   43  52  29  55 /  80  10   0   0
WAVERLY        40  51  29  54 /  70  10   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Nov 14, 3:57 AM CST, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
357 AM CST WED NOV 14 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-151130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
357 AM CST WED NOV 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A STRONG COLD
FRONT THIS AFTERNOON AND EVENING. BRIEF HEAVY DOWNPOURS CAN BE
EXPECTED ALONG WITH SOME GUSTY WINDS. ISOLATED SEVERE STORMS WITH
DAMAGING WINDS MAY OCCUR. THE FRONT WILL MOVE THROUGH THE ENTIRE
MID STATE BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER
THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED.

13

In the hours before

Local storm report, Nov 14, 1:35 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
135 PM CST WED NOV 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             NASHVILLE               36.17N 86.78W
11/14/2007  E0.88 INCH       DAVIDSON           TN   TRAINED SPOTTER

            REPORTED IN DOWNTOWN NASHVILLE

0119 PM     HAIL             10 SW NASHVILLE         36.07N 86.91W
11/14/2007  E0.75 INCH       DAVIDSON           TN   PUBLIC

            NEAR BELLEVUE

&&

STEIGERWALDT
Local storm report, Nov 14, 1:38 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
138 PM CST WED NOV 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     HAIL             NASHVILLE               36.17N 86.78W
11/14/2007  E0.75 INCH       DAVIDSON           TN   EMERGENCY MNGR

            DOWNTOWN NASHVILLE

&&

STEIGERWALDT
Local storm report, Nov 14, 1:54 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
154 PM CST WED NOV 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             11 SE NASHVILLE         36.06N 86.65W
11/14/2007  E1.25 INCH       DAVIDSON           TN   TRAINED SPOTTER

&&

STEIGERWALDT
Local storm report, Nov 14, 2:10 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
210 PM CST WED NOV 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             3 SW MOUNT JULIET       36.18N 86.56W
11/14/2007  E0.75 INCH       WILSON             TN   TRAINED SPOTTER

&&

STEIGERWALDT
Special weather statement, Nov 14, 2:20 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
220 PM CST WED NOV 14 2007

TNZ057-060-142100-
HICKMAN-MAURY-
220 PM CST WED NOV 14 2007

...A STRONG THUNDERSTORM WAS AFFECTING HICKMAN COUNTY AND WILL
AFFECT MAURY COUNTY SOON...

AT 218 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF CENTERVILLE...MOVING EAST AT 30
MPH.

THIS STORM WILL BE NEAR...
  CENTERVILLE BY 230 PM CST.

PEOPLE IN CENTRAL HICKMAN AND NORTHWESTERN MAURY COUNTIES...INCLUDING
THE CITY OF CENTERVILLE...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

STEIGERWALDT

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 1:20 PM CSTSevere Thunderstorm WarningOHXDavidson25 min
Nov 14, 1:27 PM CSTSevere Thunderstorm WarningOHXHickman, Perry33 min
Nov 14, 1:52 PM CSTSevere Thunderstorm WarningOHXDavidson, Wilson23 min
Nov 14, 2:27 PM CSTSevere Thunderstorm WarningOHXWilson18 min
Nov 14, 3:27 PM CSTSevere Thunderstorm WarningOHXDeKalb, Smith, Wilson18 min
Nov 14, 3:45 PM CSTAreal Flood AdvisoryOHXDeKalb, Putnam, Smith3 hr
Nov 14, 3:55 PM CSTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford, Wilson20 min
Nov 14, 4:31 PM CSTSevere Thunderstorm WarningOHXGiles29 min
Nov 14, 4:36 PM CSTSevere Thunderstorm WarningOHXWhite24 min
Nov 14, 5:10 PM CSTAreal Flood AdvisoryOHXDeKalb, White3 hr

Nearby

Areal Flood Advisories in Tennessee, 2007Every areal flood advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.